Alert archive / South Carolina / Flood Watches in 2009

Flood Watch 2, NWS Columbia, SC

November 10, 20095 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this flood watch at Nov 10, 2009, 3:29 PM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Nov 10, 2009, 7:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2009, 3:29 PM EST (20:29 UTC)
In effect from
Nov 10, 2009, 7:00 PM EST
Expired
Nov 11, 2009, 7:00 PM EST
In force
24 hr
Issued by
NWS Columbia, SC
Flood severity
None
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS62 KCAE 102029
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
329 PM EST TUE NOV 10 2009

...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH
WEDNESDAY EVENING...

.HEAVY RAINFALL WILL BE POSSIBLE TONIGHT AND WEDNESDAY AS THE
REMAINS OF TROPICAL STORM IDA SLOWLY MOVE TOWARDS THE REGION.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
110430-
/O.NEW.KCAE.FA.A.0002.091111T0000Z-091112T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
329 PM EST TUE NOV 10 2009

...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL 
 SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN EAST 
 CENTRAL GEORGIA...BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND 
 RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG...
 BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...EDGEFIELD...
 FAIRFIELD...KERSHAW...LANCASTER...LEE...LEXINGTON...
 MCCORMICK...NEWBERRY...ORANGEBURG...RICHLAND...SALUDA AND 
 SUMTER.

* FROM 7 PM EST THIS EVENING THROUGH WEDNESDAY EVENING

* THE REMNANTS OF TROPICAL SYSTEM IDA WILL SLOWLY MOVE TOWARDS THE
  AREA OVERNIGHT AND INTO WEDNESDAY. MODERATE TO HEAVY RAINFALL
  WILL OCCUR ACROSS THE REGION...WITH RAINFALL AMOUNTS OF 2 TO 4
  INCHES BEING POSSIBLE. THIS RAINFALL...WHICH WILL BE SPREAD OUT
  OVER A PERIOD OF TIME...WILL HAVE THE POTENTIAL TO CAUSE SLOW
  RISES ON AREA CREEKS...STREAMS...AND RIVERS. RIVER FLOODING MAY
  BECOME AN ISSUE ACROSS THE AREA ONCE THE SYSTEM EXITS THE
  REGION.

* PERSONS LIVING NEAR AREA STREAMS AND RIVERS SHOULD BE ALERT TO
  THE POTENTIAL FOR FLOODING THE NEXT SEVERAL DAYS. THIS INCLUDES
  PERSONS LIVING ALONG THE CONGAREE RIVER NEAR CAROLINA EASTMAN.
  LONGER TERM FORECASTS INDICATE THAT SITE WITH THE POTENTIAL TO
  RISE ABOVE ITS FLOOD STAGE THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
3 follow-up statements
000 
WGUS62 KCAE 110237
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
937 PM EST TUE NOV 10 2009

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

.HEAVY RAINFALL WILL BE POSSIBLE TONIGHT AND WEDNESDAY AS THE
REMAINS OF TROPICAL STORM IDA SLOWLY MOVE TOWARDS THE REGION.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
111500-
/O.CON.KCAE.FA.A.0002.000000T0000Z-091112T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
937 PM EST TUE NOV 10 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA...
 INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA...
 BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL
 SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN...
 CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW...
 LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY...
 ORANGEBURG...RICHLAND...SALUDA AND SUMTER.

* THROUGH WEDNESDAY EVENING

* THE REMNANTS OF TROPICAL SYSTEM IDA WILL SLOWLY MOVE TOWARDS THE
  AREA OVERNIGHT AND INTO WEDNESDAY. MODERATE TO HEAVY RAINFALL
  WILL OCCUR ACROSS THE REGION...WITH RAINFALL AMOUNTS OF 2 TO 4
  INCHES POSSIBLE. THIS RAINFALL...WHICH WILL BE SPREAD OUT OVER
  A PERIOD OF TIME...WILL HAVE THE POTENTIAL TO CAUSE SLOW RISES
  ON AREA CREEKS...STREAMS...AND RIVERS. RIVER FLOODING MAY BECOME
  AN ISSUE ACROSS THE AREA ONCE THE SYSTEM EXITS THE REGION.

* PERSONS LIVING NEAR AREA STREAMS AND RIVERS SHOULD BE ALERT TO
  THE POTENTIAL FOR FLOODING THE NEXT SEVERAL DAYS. THIS INCLUDES
  PERSONS LIVING ALONG THE CONGAREE RIVER NEAR CAROLINA EASTMAN.
  LONGER TERM FORECASTS INDICATE THAT SITE WITH THE POTENTIAL TO
  RISE ABOVE ITS FLOOD STAGE THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
000 
WGUS62 KCAE 110907
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
407 AM EST WED NOV 11 2009

...FLOOD WATCH IN EFFECT THROUGH TODAY...

.THE RAIN WILL DIMINISH TO MAINLY LIGHT BY LATE MORNING...BUT
CONTINUED RUNOFF AND SATURATED SOIL SUPPORTS POSSIBLE FLOODING
THROUGH TODAY. SLOW MOVING LOW PRESSURE NEAR THE COAST IS
RESPONSIBLE FOR THE RAIN. THE REMNANTS OF HURRICANE IDA ARE
ASSOCIATED WITH THIS LOW.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
112100-
/O.CON.KCAE.FA.A.0002.000000T0000Z-091112T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
407 AM EST WED NOV 11 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA...
 INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA...
 BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
 SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN...
 CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW...
 LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY...
 ORANGEBURG...RICHLAND...SALUDA AND SUMTER.

* THROUGH THIS EVENING

* THE RAIN WILL DIMINISH TO MAINLY LIGHT BY LATE MORNING...BUT
  CONTINUED RUNOFF AND SATURATED SOIL SUPPORTS POSSIBLE FLOODING
  THROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS FLOODING IS POSSIBLE.

DO NOT ATTEMPT TO DRIVE ON FLOODED ROADS. ON FOOT...KEEP AWAY
FROM STORM DRAINS.

&&

$$
000 
WGUS62 KCAE 111614
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
1114 AM EST WED NOV 11 2009

...FLOOD WATCH IN EFFECT THROUGH TODAY...

.THE RAIN WILL CONTINUE TO BECOME LIGHT ACROSS THE AREA THIS
AFTERNOON...BUT CONTINUED RUNOFF FROM EARLIER RAIN ALONG WITH 
SATURATED SOILS SUPPORTS POSSIBLE FLOODING THROUGH THIS AFTERNOON. 
SLOW MOVING LOW PRESSURE NEAR THE COAST...ALONG WITH THE REMNANTS
OF HURRICANE IDA...IS RESPONSIBLE FOR THE RAIN.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
120000-
/O.CON.KCAE.FA.A.0002.000000T0000Z-091112T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1114 AM EST WED NOV 11 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA...
 INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA...
 BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
 SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN...
 CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW...
 LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY...
 ORANGEBURG...RICHLAND...SALUDA AND SUMTER.

* UNTIL 7 PM EST THIS EVENING

* THE RAIN WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON HOURS.
  CONTINUED RUNOFF FROM EARLIER RAINS...ALONG WITH SATURATED
  SOIL...SUPPORTS POSSIBLE FLOODING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS FLOODING IS POSSIBLE.

DO NOT ATTEMPT TO DRIVE ON FLOODED ROADS. ON FOOT...KEEP AWAY
FROM STORM DRAINS.

&&

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flood watch went out at Nov 10, 3:04 PM EST, 25 minutes earlier.

Area forecast discussion, Nov 10, 3:04 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
304 PM EST TUE NOV 10 2009

.SYNOPSIS...
REMNANTS OF IDA WILL BE MOVING SLOWLY THROUGH THE REGION THROUGH
WEDNESDAY. THIS WILL BRING SOME MODERATE TO HEAVY RAINFALL TO THE
AREA. SURFACE LOW WILL THEN DEVELOP ALONG THE COAST INTO
THURSDAY...THEN MOVE OFF THE EASTERN SEABOARD INTO THE WEEKEND.
DRY WEATHER THEN LOOKS TO SETUP.

&&

.NEAR TERM /THROUGH TONIGHT/...
SATELLITE IMAGES SHOWING THE REMNANTS OF IDA SPINNING ACROSS THE
WESTERN FLORIDA PANHANDLE THIS AFTERNOON. GOOD MOISTURE SHIELD
MOVING NORTHWARD AHEAD OF THE LOW ACROSS NORTHERN
ALABAMA...NORTHERN AND CENTRAL GEORGIA...THE UPSTATE OF SOUTH
CAROLINA. AS THE LOW ASSOCIATED WITH IRA SLOWLY MOVES EASTWARD
OVERNIGHT...MODERATE TO HEAVY RAINFALL WILL CONTINUE AT TIMES OVER
THE ENTIRE CWA. FLASH FLOOD GUIDANCE REMAINS HIGH AND DO NOT
ANTICIPATE ANY FLASH FLOODING OVERNIGHT. THIS APPEARS TO BE MORE
OF A LONG TERM MODERATE RAINFALL EVENT...WHICH WOULD CAUSE AREA
STREAMS AND RIVERS TO SLOWLY RISE OVER THE NEXT 24 TO 48. PLEASE
SEE HYDRO SECTION BELOW FOR MORE INFO ON ANY RIVER ISSUES.

TEMPERATURES OVERNIGHT SHOULD NOT FLUCTUATE A WHOLE LOT...WITH
READINGS SLOWLY FALLING INTO THE MID TO UPPER 50S. RAIN CHANCE IS
NEAR 100 PERCENT ACROSS THE REGION.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
SURFACE LOW IS FORECAST TO DEVELOP AND STRENGTHEN OFF THE CAROLINA
COAST WEDNESDAY. SIGNIFICANT RAINFALL SHOULD STILL BE ONGOING
ACROSS MUCH OF THE CWA DURING THE MORNING...AND THEN TAPPER OFF
FROM THE SOUTHWEST DURING THE AFTERNOON. HIGHS GENERALLY AROUND 60
DEGREES BOTH WEDNESDAY AND THURSDAY. WIND GRADIENT SHOULD TIGHTEN
ACROSS THE CWA WEDNESDAY AFTERNOON. SURFACE WINDS COULD APPROACH
LAKE WIND ADVISORY CRITERIA...AND THERE IS A GOOD CHANCE THAT AN
ADVISORY COULD BE NEEDED WEDNESDAY AFTERNOON. OVERNIGHT SHIFT CAN
RE-EVALUATE AND HOIST IF NEEDED.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
SURFACE LOW MOVES UP THE COAST...WITH HIGH PRESSURE SETTLING INTO
THE AREA INTO THE WEEKEND. MAY HAVE BRIEF WRAP AROUND SHOWERS
THURSDAY MORNING...THEN CONDITIONS DRY OUT FOR THE REMAINDER OF
THE FORECAST PERIOD. ANOTHER SYSTEM FORECAST TO MOVE THROUGH THE
AREA ON MONDAY...BUT AT THIS TIME IT APPEARS AS IF IT MAY COME
THROUGH WITH LIMITED MOISTURE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
REMNANTS OF TROPICAL DEPRESSION IDA HAS MOVED INLAND ON THE GULF
COAST WITH A LARGE SWATH OF PRECIPITATION NORTH AND NORTHEAST OF THE
SYSTEM. EXPECT PERIODS OF RAIN TO CONTINUE TO MOVE ACROSS THE FA
THROUGHOUT THE TAF PERIOD. SLOW MOVEMENT OF THIS SYSTEM WILL KEEP
RAIN AND LOW CIGS IN THE FORECAST THROUGHOUT THE TAF PERIOD. LATEST
LAMP GUIDANCE SUGGESTS THAT CONDITIONS WILL BE IFR/OCCASIONAL MVFR
THROUGH 18Z WEDNESDAY.

EXTENDED AVIATION OUTLOOK...THE REMNANTS OF IDA AND A COLD FRONT
APPROACHING FROM THE WEST WILL INTERACT WITH EACH OTHER OVER THE
SOUTHEAST ON THURSDAY. WITH A CONTINUED SLOW MOVEMENT OF THE
REMNANTS OF IDA...EXPECT MVFR/POSSIBLE IFR CONDITIONS TO PERSIST
INTO THURSDAY. SLOW IMPROVEMENT BY FRIDAY AFTERNOON AS HIGH PRESSURE
BUILDS FROM THE NORTH WITH MOSTLY MVFR/VFR CONDITIONS. BY
SATURDAY...NO SIGNIFICANT AVIATION CONCERNS ARE EXPECTED AT THIS
TIME.

&&

.HYDROLOGY...
RFC DOES HAVE RIVERS RISING...WITH SOME GETTING ABOVE THEIR
CAUTION STAGE...AND CAROLINA EASTMAN RISING ABOVE FLOOD STAGE LATE
ON THURSDAY. STILL UNCERTAINTY AS TO THE EXACT QPF AMOUNTS THAT
WILL FALL...WHICH ARE DEPENDENT UPON EXACTLY WHERE IDA TRACKS
OVERNIGHT...AND WHERE THE SURFACE LOW OFF THE COAST BEGINS TO
DEVELOP. WILL ISSUE A FLOOD WATCH FOR AREA RIVERS AND STREAMS FROM
00Z TONIGHT...RUNNING THROUGH 00Z THURSDAY. SHOULD HAVE A BETTER
IDEA AS TO TOTAL RAINFALL ACROSS THE REGION BY WEDNESDAY
AFTERNOON. OTHER RIVER PRODUCTS MAY NEED TO BE ISSUED AT SOME
POINT ON WEDNESDAY FOR ANY RIVERS FORECAST TO GO ABOVE THEIR
FLOOD STAGE.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH WEDNESDAY
     EVENING FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH WEDNESDAY
     EVENING FOR GAZ040-063>065-077.

&&
Hazardous weather outlook, Nov 10, 9:59 AM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
959 AM EST TUE NOV 10 2009

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-111500-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
959 AM EST TUE NOV 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

MOISTURE ASSOCIATED WITH REMNANTS OF TROPICAL DEPRESSION IDA WILL
BLANKET THE AREA TODAY AND TONIGHT RESULTING IN THE POTENTIAL FOR
HEAVY RAINFALL. ACCUMULATIONS TODAY AND TONIGHT ARE EXPECTED
BETWEEN 1.5 AND 2 INCHES WITH LOCALLY HIGHER AMOUNTS. AREAS
SUSCEPTIBLE TO FLOODING SHOULD MONITOR CONDITIONS CLOSELY. A FLOOD
WATCH AND POSSIBLE WARNINGS MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN WILL SLOWLY TAPER OFF WEDNESDAY...HOWEVER THE POTENTIAL FOR
FLOODING REMAINS AS LOCAL AND UPSTREAM RUNOFF WILL CONTINUE TO
ENTER THE RIVER SYSTEMS AND RAISE RIVER LEVELS. RIVER FLOODING
COULD POSSIBLY OCCUR.

A LAKE WIND ADVISORY MAY BE NEEDED ON WEDNESDAY AS THE PRESSURE
GRADIENT ASSOCIATED WITH THE REMAINS OF TROPICAL STORM IDA CROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Flood Watches in South Carolina, 2009Flood Watches in Georgia, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.